Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Birmingham, AL

March 26, 2011Blount County, Etowah County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2011, 5:54 PM CDT for Blount County, Etowah County, Alabama. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 5:54 PM CDT (22:54 UTC)
Expired
Mar 26, 2011, 6:45 PM CDT
In force
51 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 6:00 PM CDTTSTM WND DMGSnead, ALLARGE METAL SIGN BLOWN DOWN. ESTIMATED WIND GUST OF 60 MPH.
Mar 26, 6:30 PM CDTHAIL 1Mountainboro, ALQUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 12:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS54 KBMX 262254
SVRBMX
ALC009-055-262345-
/O.NEW.KBMX.SV.W.0059.110326T2254Z-110326T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BLOUNT COUNTY IN CENTRAL ALABAMA...
  WESTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...

* UNTIL 645 PM CDT

* AT 553 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM   
WAS LOCATED NEAR BLOUNTSVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUSAN MOORE...SNEAD...ALTOONA...WALNUT GROVE...SARDIS CITY...
  HENDRIX...GALLANT AND HOWELTON.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBER 181...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3396 8608 3398 8620 3398 8622 3402 8657
      3413 8659 3417 8636 3411 8630 3419 8620
      3420 8611
TIME...MOT...LOC 2254Z 263DEG 29KT 3406 8650

$$

61
1 follow-up statement
984 
WWUS54 KBMX 262309
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CDT SAT MAR 26 2011

ALC009-055-262345-
/O.CON.KBMX.SV.W.0059.000000T0000Z-110326T2345Z/
ETOWAH AL-BLOUNT AL-
609 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EAST
CENTRAL BLOUNT AND NORTHWESTERN ETOWAH COUNTIES UNTIL 645 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR WALNUT GROVE...OR 12 MILES SOUTHWEST OF
BOAZ...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  SARDIS CITY...HOWELTON...MOUNTAINBORO...ROCKLEDGE AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3400 8610 3406 8638 3411 8638 3414 8634
      3414 8633 3411 8630 3419 8620 3420 8611
TIME...MOT...LOC 2309Z 267DEG 40KT 3408 8628

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:53 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 26, 3:53 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT SAT MAR 26 2011

.DISCUSSION...

VERY ACTIVE DAY ACROSS CENTRAL ALABAMA. CURRENTLY WATCHING SEVERAL
AREAS OF LONG LIVED SUPERCELLS TRACKING EAST. CURRENT DEWPOINTS
ARE IN THE 60S EVERYWHERE EXCEPT THE FAR NORTHEAST PORTION OF THE
AREA...WITH TEMPS RANGING FROM LOWER 50S IN THE NORTHEAST TO MID
80S IN THE SOUTHWEST.

EXCEPT SCATTERED TO WIDESPREAD THUNDERSTORMS TO CONTINUE
DEVELOPING THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. ANY
DECREASE IN INSTABILITY WITH THE LOSS OF DAYTIME HEATING IS
EXPECTED TO BE OFFSET BY THE APPROACH OF THE SURFACE LOW AFTER
SUNSET. THE SURFACE LOW WILL RIDE ALONG THE STALLED BOUNDARY FROM
THIS MORNING...MOVING NORTHEASTWARD ACROSS NORTH CENTRAL ALABAMA.
THIS WILL KEEP THE POSSIBILITY OF SEVERE STORMS...ESPECIALLY IN
THE NORTH...INTO THE OVERNIGHT HOURS.

THE SURFACE LOW SHIFTS INTO NORTHERN GA SUNDAY MORNING AS A COLD
FRONT SLOWLY SLIDES THROUGH THE AREA. THE AIRMASS SOUTH OF THE
FRONT WILL REMAIN UNSTABLE AND SUPPORTIVE OF SEVERE STORMS...WITH
ACTIVITY COMING TO AN END BY MID AFTERNOON. AN UPPER LEVEL SHORT
WAVE WILL CROSS THE TENNESSEE VALLEY SUNDAY NIGHT AND GENERATE A
SURFACE LOW THAT WILL RIDE ALONG THE SURFACE BOUNDARY STILL DRAPED
ACROSS SOUTHERN PORTIONS OF THE AREA. WILL KEEP POPS IN SUNDAY
NIGHT AND MONDAY MORNING.

THE ACTIVE PATTERN CONTINUES ACROSS THE SOUTHEAST THROUGH MUCH OF
NEXT WEEK. A SHORTWAVE WILL GENERATE A SURFACE LOW TO OUR
SOUTHWEST TUESDAY...WHICH MOVES NORTHEASTWARD ACROSS THE AREA ON
WEDNESDAY...BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. BEYOND
WEDNESDAY...MODELS DIVERGE...BUT EXPECT A MORE ACTIVE PATTERN TO
CONTINUE THROUGH THE WEEK.

14

&&

.AVIATION...
18Z TAF DISCUSSION.

WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON
ACROSS CENTRAL ALABAMA. WILL CARRY VCTS IN PREVAILING AND UPDATE
AS NEEDED. SEVERE STORMS ARE POSSIBLE...WITH THREATS OF
TORNADOES...DAMAGING WINDS...AND HAIL. CONDITIONS WILL DETERIORATE QUICKLY
AT ANY TERMINAL AFFECTED BY A THUNDERSTORM. ALTHOUGH EACH STORM
SHOULD LAST LESS THAN ONE HOUR...EXPECT TERMINALS TO BE AFFECTED BY
SEVERAL WAVES OF THUNDERSTORMS.

THIS ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT PERIOD AHEAD OF
AN APPROACHING SURFACE LOW AND COLD FRONT. AS THE SURFACE LOW
MOVES ACROSS NORTH CENTRAL ALABAMA...EXPECT A WIND SHIFT FROM
SOUTH SOUTHWEST TO SOUTHEAST. WITH THE FRONT...A LINE OF
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA...LIKELY
DURING THE EARLY MORNING HOURS ON SUNDAY ACROSS IN THE NORTH WITH
A WIND SHIFT TO THE NORTHWEST POST FRONTAL PASSAGE. AT MGM AND
TOI...FRONTAL PASSAGE WILL OCCUR SUNDAY MIDDAY.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     60  64  42  68  49 / 100  50  50  10  10
ANNISTON    62  67  44  70  49 /  90  50  50  20  10
BIRMINGHAM  61  65  44  69  53 / 100  40  50  10  10
TUSCALOOSA  63  65  46  70  53 / 100  40  50  10  10
CALERA      62  67  46  70  53 /  90  50  50  10  10
AUBURN      63  73  49  71  51 /  70  60  50  20  10
MONTGOMERY  67  74  52  74  57 /  80  60  50  20  10
TROY        66  78  53  75  56 /  70  60  50  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 26, 11:25 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CDT SAT MAR 26 2011

ALZ011>015-017>050-270300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1104 AM CDT SAT MAR 26 2011

...MODERATE RISK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT OF LONG-LIVED SUPERCELLS WITH ASSOCIATED
STRONG TORNADOES FOR AREAS ALONG AND NORTH OF THE INTERSTATE 85...
U.S. HIGHWAY 80 CORRIDOR. SEVERE THUNDERSTORMS ARE LIKELY THIS
AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. THE SEVERE THREAT...WHICH
ALSO INCLUDES LARGE HAIL AND DAMAGING WINDS...WILL LAST THROUGHOUT
THE AFTERNOON...AND UNTIL THE MIDNIGHT HOUR. LOCALIZED FLASH FLOODING
MAY ALSO BECOME AN ISSUE NORTH OF I-20 AS STORMS BEGIN TO TRAIN
ACROSS THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON FOR
AREAS ALONG AND SOUTH OF INTERSTATE 85.  THE THREATS WILL
LARGE HAIL AND DAMAGING WINDS.

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY AFTERNOON
INTO TUESDAY NIGHT. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES
TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF
SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE
THE THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING
ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE
REMAINS LOW ON THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL
BE TODAY AND TONIGHT...AND POSSIBLY AGAIN TUESDAY AFTERNOON AND
EVENING.

In the hours before

Local storm report, Mar 26, 4:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             4 WSW CRAWFORD          32.43N 85.25W
03/26/2011  M1.75 INCH       RUSSELL            AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN THE HUGLEY COMMUNITY.

&&
Local storm report, Mar 26, 4:54 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     1 S CALERA              33.09N 86.75W
03/26/2011                   SHELBY             AL   PUBLIC

            PUBLIC REPORT OF FUNNEL CLOUD.

&&
Local storm report, Mar 26, 4:56 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             6 ESE MONTGOMERY        32.32N 86.19W
03/26/2011  E0.50 INCH       MONTGOMERY         AL   AMATEUR RADIO

            QUARTER TO HALF INCH HAIL 1.5 IN BRIDLE BROOK FARMS
            SUBDIVISION.

&&
Local storm report, Mar 26, 5:04 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             3 SSE VALLEY            32.79N 85.16W
03/26/2011  M1.75 INCH       CHAMBERS           AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN THE HUGLEY COMMUNITY.

&&
Local storm report, Mar 26, 5:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BLOUNTSVILLE            34.10N 86.58W
03/26/2011  E0.88 INCH       BLOUNT             AL   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS NICKLE SIZE HAIL.

&&
Local storm report, Mar 26, 5:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             GREENSBORO              32.70N 87.59W
03/26/2011  E0.88 INCH       HALE               AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN DOWNTOWN GREENSBORO.

0128 PM     HAIL             2 E GREENSBORO          32.70N 87.56W
03/26/2011  E1.00 INCH       HALE               AL   TRAINED SPOTTER

            I INCH HAIL REPORTED BY TRAINED SPOTTER.

0134 PM     HAIL             4 WNW FOLSOM            32.70N 87.47W
03/26/2011  M1.50 INCH       PERRY              AL   TRAINED SPOTTER

            1 1/2 INCH HAIL.

0155 PM     HAIL             CLANTON                 32.84N 86.63W
03/26/2011  E1.25 INCH       CHILTON            AL   EMERGENCY MNGR

            PUBLIC REPORT OF HALF DOLLAR SIZE HAIL IN CLANTON.

0159 PM     HAIL             1 S CLANTON             32.82N 86.63W
03/26/2011  M1.50 INCH       CHILTON            AL   EMERGENCY MNGR

            PING PONG BALL SIZE HAIL REPORTED AT THE CLANTON COUNTRY
            CLUB.

0200 PM     HAIL             CLANTON                 32.84N 86.63W
03/26/2011  E1.75 INCH       CHILTON            AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED ON CHEROKEE DRIVE.

0200 PM     HAIL             CLANTON                 32.84N 86.63W
03/26/2011  M1.25 INCH       CHILTON            AL   EMERGENCY MNGR

            ONE AND ONE QUARTER INCH HAIL AT THE CHILTON COUNTY
            AIRPORT.

0201 PM     HAIL             DORA                    33.73N 87.08W
03/26/2011  E0.50 INCH       WALKER             AL   TRAINED SPOTTER

            QUARTER TO HALF INCH HAIL IN DORA AND BAGLEY

0201 PM     HAIL             2 NE CLANTON            32.86N 86.61W
03/26/2011  E1.00 INCH       CHILTON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT EXIT 212 ON I-65.

0207 PM     TSTM WND DMG     3 NE MARION             32.66N 87.28W
03/26/2011                   PERRY              AL   TRAINED SPOTTER

            TREES DOWN.

0221 PM     HAIL             HAYDEN                  33.92N 86.75W
03/26/2011  E0.25 INCH       BLOUNT             AL   BROADCAST MEDIA

            PEA SIZE HAIL ALONG BLOUNT COUNTY RD 5.

0237 PM     HAIL             ONEONTA                 33.95N 86.47W
03/26/2011  E0.25 INCH       BLOUNT             AL   AMATEUR RADIO

            PEA SIZE HAIL REPORTED IN ONEONTA.

0243 PM     HAIL             TROY                    31.81N 85.97W
03/26/2011  E0.25 INCH       PIKE               AL   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS PEA SIZE HAIL IN TROY.

0255 PM     HAIL             EAGLE CREEK             32.94N 85.75W
03/26/2011  E1.25 INCH       TALLAPOOSA         AL   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL IN EAGLE CREEK.

0305 PM     TSTM WND DMG     4 WSW DEATSVILLE        32.58N 86.45W
03/26/2011                   AUTAUGA            AL   EMERGENCY MNGR

            TREE DOWN ON POWER LINES AT CR 85 AND 102 IN PINE LEVEL.

0305 PM     TSTM WND DMG     VIDA JUNCTION           32.57N 86.68W
03/26/2011                   AUTAUGA            AL   PUBLIC

            MOBILE HOME DAMAGED

0305 PM     HAIL             EAGLE CREEK             32.94N 85.75W
03/26/2011  M3.00 INCH       TALLAPOOSA         AL   FIRE DEPT/RESCUE

            THREE AND ONE HALF INCH HAIL.

0305 PM     TSTM WND DMG     VIDA JUNCTION           32.57N 86.68W
03/26/2011                   AUTAUGA            AL   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY RD 19 IN THE VIDA AREA.

0305 PM     TSTM WND DMG     VIDA JUNCTION           32.57N 86.68W
03/26/2011                   AUTAUGA            AL   AMATEUR RADIO

            MOBILE HOME DESTROYED.

0316 PM     HAIL             1 W LAKE WILDWOOD       33.19N 87.39W
03/26/2011  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            NICKLE SIZE HAIL AT CAMP HORNE ALONG KEENES MILL ROAD.

0335 PM     HAIL             2 W WETUMPKA            32.54N 86.24W
03/26/2011  E0.25 INCH       ELMORE             AL   EMERGENCY MNGR

            PEA SIZE HAIL.

0338 PM     HAIL             4 WSW DEATSVILLE        32.59N 86.46W
03/26/2011  E1.00 INCH       AUTAUGA            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL IN PINE LEVEL.

0353 PM     HAIL             PIEDMONT                33.93N 85.62W
03/26/2011  E0.75 INCH       CALHOUN            AL   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED IN PIEDMONT.

0356 PM     HAIL             2 WNW MILLBROOK         32.49N 86.41W
03/26/2011  E0.75 INCH       ELMORE             AL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL.

0400 PM     HAIL             3 SSE VALLEY            32.79N 85.16W
03/26/2011  M1.75 INCH       CHAMBERS           AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN THE HUGLEY COMMUNITY.

0406 PM     HAIL             4 W SHELBY COUNTY AIRPO 33.18N 86.85W
03/26/2011  E1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT SHELBY COUNTY ACADEMY ON
            COUNTY ROAD 16.

0410 PM     HAIL             CALERA                  33.10N 86.75W
03/26/2011  E1.00 INCH       SHELBY             AL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS QUARTER SIZE HAIL.

0410 PM     HAIL             VALLEY                  32.82N 85.18W
03/26/2011  E1.00 INCH       CHAMBERS           AL   PUBLIC

            QUARTER SIZE HAIL

0410 PM     HAIL             6 ESE MONTGOMERY        32.32N 86.19W
03/26/2011  E0.50 INCH       MONTGOMERY         AL   AMATEUR RADIO

            QUARTER TO HALF INCH HAIL 1.5 IN BRIDLE BROOK FARMS
            SUBDIVISION.

0414 PM     HAIL             CALERA                  33.10N 86.75W
03/26/2011  E0.88 INCH       SHELBY             AL   AMATEUR RADIO

            NICKEL SIZE HAIL.

0414 PM     FUNNEL CLOUD     1 S SHELBY COUNTY AIRPO 33.16N 86.78W
03/26/2011                   SHELBY             AL   AMATEUR RADIO

            FUNNEL CLOUD.

0415 PM     TSTM WND DMG     3 NW MONTEVALLO         33.14N 86.89W
03/26/2011                   SHELBY             AL   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN IN THE COMMUNITY OF PEA RIDGE.

0420 PM     FUNNEL CLOUD     1 S CALERA              33.09N 86.75W
03/26/2011                   SHELBY             AL   PUBLIC

            PUBLIC REPORT OF FUNNEL CLOUD.

0420 PM     HAIL             5 E MARKTON             33.89N 85.92W
03/26/2011  E0.88 INCH       CALHOUN            AL   TRAINED SPOTTER

            NICKEL SIZE HAIL AT SILVER LAKES GOLF COURSE

0424 PM     FUNNEL CLOUD     4 S SHELBY COUNTY AIRPO 33.12N 86.78W
03/26/2011                   SHELBY             AL   AMATEUR RADIO

            FUNNEL CLOUD AND SIGNIFICANT ROTATION OBSERVED AT COUNTY
            ROAD 25 AND INTERSTATE 65.

0550 PM     HAIL             BLOUNTSVILLE            34.10N 86.58W
03/26/2011  E0.88 INCH       BLOUNT             AL   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS NICKLE SIZE HAIL.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:49 AM CDTSpecial Weather StatementBMXMarion41 min
Mar 26, 4:09 AM CDTSevere Thunderstorm WarningBMXMarion51 min
Mar 26, 4:48 AM CDTAreal Flood AdvisoryBMXMarion, Winston117 min
Mar 26, 4:57 AM CDTSevere Thunderstorm WarningBMXMarion, Winston48 min
Mar 26, 6:22 AM CDTSpecial Weather StatementBMXMarshall23 min
Mar 26, 7:43 AM CDTSpecial Weather StatementBMXMarion47 min
Mar 26, 12:38 PM CDTSevere Thunderstorm WarningBMXGreene, Marengo, Sumter52 min
Mar 26, 1:05 PM CDTTornado WarningBMXGreene, Hale, Perry55 min
Mar 26, 1:25 PM CDTTornado WarningBMXFayette, Walker25 min
Mar 26, 1:36 PM CDTTornado WarningBMXDallas, Perry39 min
Mar 26, 1:46 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa59 min
Mar 26, 2:32 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Tallapoosa58 min
Mar 26, 2:46 PM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa44 min
Mar 26, 2:49 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Elmore, Perry41 min
Mar 26, 2:51 PM CDTTornado WarningBMXSt. Clair24 min
Mar 26, 2:59 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair31 min
Mar 26, 3:02 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa43 min
Mar 26, 3:07 PM CDTTornado WarningBMXChambers, Tallapoosa53 min
Mar 26, 3:11 PM CDTTornado WarningBMXAutauga, Elmore49 min
Mar 26, 3:15 PM CDTTornado WarningBMXCalhoun, Etowah30 min
Mar 26, 3:32 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Lee, Macon, Russell43 min
Mar 26, 3:36 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby39 min
Mar 26, 3:38 PM CDTTornado WarningBMXCalhoun, Cleburne37 min
Mar 26, 3:40 PM CDTSevere Thunderstorm WarningBMXChambers35 min
Mar 26, 3:53 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery, Tallapoosa45 min
Mar 26, 4:07 PM CDTTornado WarningBMXChilton, Shelby38 min
Mar 26, 4:20 PM CDTSevere Thunderstorm WarningBMXMacon40 min
Mar 26, 4:39 PM CDTTornado WarningBMXCoosa, Shelby, Talladega16 min
Mar 26, 4:51 PM CDTSevere Thunderstorm WarningBMXBarbour, Russell39 min
Mar 26, 4:54 PM CDTSevere Thunderstorm WarningBMXBullock, Lee, Macon, Russell51 min
Mar 26, 5:27 PM CDTSevere Thunderstorm WarningBMXBarbour33 min
Mar 26, 5:42 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Russell63 min
Mar 26, 6:21 PM CDTTornado WarningBMXRussell24 min
Mar 26, 6:23 PM CDTTornado WarningBMXEtowah35 min
Mar 26, 6:29 PM CDTSevere Thunderstorm WarningBMXLamar, Marion61 min
Mar 26, 6:48 PM CDTTornado WarningBMXFayette, Lamar, Marion25 min
Mar 26, 6:57 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.